MAUDE Adverse Event Report: VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900P
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a6: not available from facility.Blocks b6 & b7: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks e1 & g2: country is (b)(6).Block h3: the eagle eye catheter was returned for evaluation.Visual inspection found insufficient adhesive on the proximal fillet, exposing sharp edges of the kapton and scanner body.During functional testing, the catheter failed the wire bond test, channel match test, and image test.Block h6: the probable cause of the sharp edges is due to insufficient adhesive at the proximal fillet during the manufacturing process.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an eagle eye platinum catheter was used in a coronary diagnostic procedure.During advancement, no images were produced.After rebooting, the catheter still failed to connect to the pim.Therefore, a different catheter was used to complete the procedure with no patient injury reported.During the product return evaluation, it was observed that a portion of the kapton and scanner body were exposed with sharp edges detected.This product problem is being submitted due to a sharp edges observed.There is a potential for harm if the malfunction were to recur.

Brand Name
EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key22709900
Report Number3008363989-2025-00098
Device Sequence Number9585211
Product Code OBJ
UDI-Device Identifier00845225001278
UDI-Public(01)00845225001278(11)230913(17)250913(10)0302997033
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model Number85900P
Device Catalogue Number85900P
Device Lot Number0302997033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Initial Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE, MFG AND SIZE UNK; INTRODUCER SHEATH, MFG AND SIZE UNK; PHILIPS: CORE S5 SYSTEM
Patient SexUnknown